Please use this form for health related questions only. For all other questions please contact customer service.

What should I be concerned about when taking blood thinners and using NutriBullet?

I take medications to thin the blood; for blood pressure and cholesterol . What exactly do I need to be concerned about when using the Nutri Bullet?

2 Answers
4 years ago

Dietitian's Answer

We recommend discussing any dietary changes, including the introduction of NutriBlasts, with your Dr. if you are taking these prescription medications. When consuming more fruits and vegetables, favorable outcomes such as reduced cholesterol, lower blood pressure, and improved sleep, among others, have been recorded. In this case, medication dosages would need to be adjusted. In addition, some foods may interact with certain medications (most notably grapefruit and citrus fruits) which might increase the potency of the drug and cause negative side effects. Certain blood thinners are less effective if consuming foods high in vitamin K.

Community Answers

You must be signed in to answer. Sign In or Register for Free

Vitamin K counteracts blood thinners. If your blood is too thin and you go to a hospital, they make you drink vitamin k to counteract it. Vitamin k is found in green leafy vegetables. You can have them, but you must be consistent (you can't drink a shake full of green leafy veggies every day for a week and then none the next week). You will need to blood checked frequently to ensure the dosage of blood thinner is correct. This is especially true for Coumadin. You need to tell your doctor that you are using a juicer (basically) and will be increasing your intake of green leafy veggies. Don't let him tell you you can't, you absolutely can... you'll just need to have your blood checked regularly to ensure your levels are within normal range, and BE CONSISTENT. That is the NUMBER ONE THING you MUST do. Drink the same amount every day. If you miss a couple of days or drink more, let your doctor or nurse know so they can draw a level. -signed: a nurse that works with blood thinners and levels, and does nutrition education with them, a lot - but, I am not an expert :) Good luck on your path to being healthy.

You must be signed in to answer. Sign In or Register for Free